Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2005, 1:04 PM MDT for Colfax County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 1:04 PM MDT (19:04 UTC)
- Expired
- May 31, 2005, 1:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 12:40 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2842 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 311905 SVRABQ NMC007-311930- /O.NEW.KABQ.SV.W.0067.050531T1904Z-050531T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 104 PM MDT TUE MAY 31 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 130 PM MDT * AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF ABBOTT...OR ABOUT 10 MILES EAST OF SPRINGER...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES WEST OF ABBOTT AROUND 130 PM MDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO. FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. LAT...LON 3646 10441 3634 10457 3624 10453 3623 10405 $$ 40
1 follow-up statement
000 WWUS55 KABQ 311919 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 119 PM MDT TUE MAY 31 2005 NMC007-311930- /O.CON.KABQ.SV.W.0067.000000T0000Z-050531T1930Z/ COLFAX- 119 PM MDT TUE MAY 31 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN COLFAX COUNTY UNTIL 130 PM MDT... AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF ABBOTT...OR ABOUT 12 MILES SOUTHEAST OF SPRINGER...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN COLFAX COUNTY... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3646 10441 3634 10457 3624 10453 3623 10405 $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:16 AM MDT, 9 hours 48 minutes earlier.
Area forecast discussion, May 31, 3:16 AM MDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 AM MDT TUE MAY 31 2005 .DISCUSSION...THUNDERSTORMS ONCE AGAIN MAIN FORECAST CONCERN IN THE SHORT TERM...ALTHOUGH CHANCES SHOULD SHOW A DECREASING TREND. THUNDERSTORMS STILL REGENERATING AT THIS TIME OVER NE/EC NM IN LOW LEVEL MOISTURE CONVERGENCE. PROFILERS SHOW 700MB WAVE PERHAPS AIDING STORM OVER UNION COUNTY. EXPECT ACTIVITY TO DWINDLE AS DAWN APPROACHES BUT REGENERATE AGAIN IN THE AFTERNOON. AS BOUNDARY ENTERS THE NORTHEAST THIS AFTERNOON...LOW LEVEL MOISTURE WILL ONCE AGAIN BE FOCUSED AND LIFTED INTO THUNDERSTORMS. SEVERE WEATHER IN THE OFFING ACROSS NE/EC PLAINS. COLDER/DRIER AIR ALOFT WILL PROVIDE PLENTY OF INSTABILITY...WITH LIFTED INDICES FROM -3 TO -5 C EXPECTED. SHEAR WILL INCREASE AGAIN IN THE EVENING AS LOW LEVEL EASTERLY FLOW INCREASES. SHEAR PARAMETERS SUCH AS BRN SHEAR AND VGP INDICATED TO BE MOST FAVORABLE IN ROOSEVELT/CURRY COUNTIES AND ARE STRONG ENOUGH TO ONCE AGAIN SUPPORT TORNADOES. HAVE CUT POPS FARTHER WEST AS DRIER AIR SHOULD BE WELL ENTRENCHED BY LATE TODAY. FOR THE REST OF THE WEEK...STORMS SHOULD MAINLY BE CONFINED TO AREAS NEAR THE TEXAS BORDER AS WEST TO SOUTHWEST FLOW ALOFT STRENGTHENS. IN FACT...DRY LINE COULD EVEN BE PUSHED COMPLETELY OUT OF NM. WILL KEEP IN LOW POPS FOR NOW. WILL ALSO HAVE TO WATCH STRONG JET OVER PACIFIC WHICH MAY SCOOP A BIT OF MID LEVEL MOISTURE INTO WRN SECTIONS THU/FRI. THUS HAVE LEFT SMALL POPS IN THERE AS WELL. GUIDANCE TEMPERATURES GENERALLY FOLLOWED WHICH LOOKED CLOSE TO NORMAL AND HARD TO ARGUE WITH AS PATTERN SHIFTS MORE TOWARD A NORMAL DRY/BREEZY TO WINDY JUNE REGIME. ONLY EXCEPTION WAS THIS AFTERNOON AS LOW LEVEL UPSLOPE FLOW AND CLOUDS IN THE NORTHEAST SHOULD HOLD TEMPS BELOW MACHINE NUMBERS...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 82 47 86 51 / 0 0 0 0 GALLUP.......................... 78 39 84 43 / 0 0 0 0 GRANTS.......................... 79 41 84 46 / 0 0 0 0 GLENWOOD........................ 85 49 90 56 / 0 0 0 0 CHAMA........................... 69 33 74 38 / 10 10 0 0 LOS ALAMOS...................... 75 42 80 46 / 10 10 0 0 RED RIVER....................... 60 35 67 39 / 30 20 10 10 TAOS............................ 73 37 79 41 / 20 10 0 0 SANTA FE........................ 75 43 80 47 / 0 0 0 0 SANTA FE AIRPORT................ 77 45 82 49 / 0 0 0 0 ESPANOLA........................ 80 44 85 48 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 82 57 87 59 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 83 52 88 58 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 80 53 85 57 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 83 56 87 60 / 0 0 0 0 SOCORRO......................... 86 53 90 57 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 73 52 78 53 / 0 0 0 0 MORIARTY/ESTANCIA............... 77 49 82 51 / 0 0 0 0 CARRIZOZO....................... 84 53 87 53 / 0 0 0 0 RUIDOSO......................... 77 53 78 55 / 0 0 0 0 RATON........................... 71 42 79 45 / 30 20 20 20 LAS VEGAS....................... 73 43 79 47 / 20 20 10 10 ROY............................. 72 49 80 51 / 40 30 20 20 CLAYTON......................... 70 51 79 55 / 30 20 20 20 SANTA ROSA...................... 82 53 86 55 / 20 20 10 10 TUCUMCARI....................... 79 56 88 59 / 40 30 20 20 FORT SUMNER..................... 82 56 89 58 / 20 20 10 10 CLOVIS.......................... 82 56 85 58 / 30 30 20 20 PORTALES........................ 83 57 87 57 / 20 20 20 20 ROSWELL......................... 88 59 91 59 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 31, 6:00 AM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAY 31 2005 NMZ001>021-026-011200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. LARGE HAIL WILL BE THE MAIN THREAT...BUT DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE AS STORMS SHIFT SOUTHEAST ACROSS THE PLAINS THIS EVENING. IN ADDITION...HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. THE MAIN AREA OF CONCERN INCLUDES THE CABRESTO CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .DAYS TWO THROUGH SEVEN... HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. SIGNIFICANT PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY BETWEEN 3 AND 9 PM ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. 19
In the hours before
Local storm report, May 31, 8:40 AM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
840 AM MDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 23 NE CONCHAS 35.64N 103.90W
05/30/2005 1.25 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
JAMSpecial weather statement, May 31, 12:39 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1239 PM MDT TUE MAY 31 2005 NMZ005-311915- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING SOUTHEAST NEAR SPRINGER... AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTHWEST OF ABBOTT AND 5 MILES NORTH OF SPRINGER. MOVEMENT WAS SOUTHEAST AT 10 MPH. SEVERAL FUNNEL CLOUDS WERE ALSO REPORTED 5 MILES NORTH OF SPRINGER. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL COLFAX COUNTY. PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
Special weather statement, May 31, 12:42 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1242 PM MDT TUE MAY 31 2005 NMZ004>007-011>013-018-020-021-010300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 1242 PM MDT TUE MAY 31 2005 ...TORNADO WATCH IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 362 IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 9 COUNTIES COLFAX CURRY DE BACA GUADALUPE HARDING MORA QUAY ROOSEVELT SAN MIGUEL A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES... LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERCIAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. EMERGENCY MANAGERS SHOULD NOTIFY LOCAL SCHOOLS...HOSPITALS...AND OTHER COMMUNITY SAFETY COORDINATORS ABOUT THIS TORNADO WATCH. SKYWARN SEVERE WEATHER SPOTTERS SHOULD REMAIN ON STANDBY AND ALERT TO SUDDEN AND NEARBY THUNDERSTORM DEVELOPMENT. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637. 40
Special weather statement, May 31, 12:51 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1251 PM MDT TUE MAY 31 2005 NMZ005-311915- NORTHEAST HIGHLANDS- A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO. ...STRONG THUNDERSTORM MOVING SOUTHEAST OVER SOUTH CENTRAL MORA COUNTY... AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF VALMORA. MOVEMENT WAS SOUTHEAST AT 10 MPH. A FUNNEL IS ALSO POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOEMAKER. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:06 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| May 30, 6:31 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
| May 30, 6:59 PM MDT | Tornado Warning | ABQ | Harding, Quay | 46 min |
| May 30, 7:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay | 57 min |
| May 30, 7:14 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 61 min |
| May 30, 7:18 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 42 min |
| May 30, 7:25 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 50 min |
| May 30, 7:44 PM MDT | Tornado Warning | ABQ | Harding, Quay | 50 min |
| May 30, 7:46 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 59 min |
| May 30, 7:53 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 67 min |
| May 30, 7:56 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 64 min |
| May 30, 8:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 59 min |
| May 30, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 46 min |
| May 30, 8:15 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 50 min |
| May 30, 8:23 PM MDT | Tornado Warning | ABQ | Chaves | 37 min |
| May 30, 8:44 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 62 min |
| May 30, 8:47 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 59 min |
| May 30, 10:01 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 61 min |
| May 31, 12:09 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 27 min |
| May 31, 1:20 AM MDT | Severe Thunderstorm Warning | ABQ | Curry | 40 min |
| May 31, 1:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding | 45 min |
| May 31, 2:16 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 44 min |
| May 31, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 63 min |
| May 31, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 60 min |
| May 31, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 61 min |
| May 31, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 42 min |
| May 31, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 58 min |
| May 31, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 30 min |
| May 31, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 44 min |
| May 31, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 60 min |
| May 31, 4:51 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 54 min |
| May 31, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 53 min |
| May 31, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 41 min |
| May 31, 5:53 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.